AMS Bookstore LOGO amslogo
Return to List

AMS TextbooksAMS Applications-related Books

Topological Invariants of the Complement to Arrangements of Rational Plane Curves
José Ignacio Cogolludo-Agustín, Madrid, Spain
SEARCH THIS BOOK:

Memoirs of the American Mathematical Society
2002; 75 pp; softcover
Volume: 159
ISBN-10: 0-8218-2942-4
ISBN-13: 978-0-8218-2942-4
List Price: US$53
Individual Members: US$31.80
Institutional Members: US$42.40
Order Code: MEMO/159/756
[Add Item]

Request Permissions

In the present work we analyze two topological invariants of an embedding of an arrangement of rational plane curves in the projective complex plane, namely, the cohomology ring of the complement and the characteristic varieties. Our main result states that the cohomology ring of the complement to a rational arrangement is generated by logarithmic 1 and 2-forms and its structure depends on a finite number of invariants of the curve (its combinatorial type). This theorem generalizes similar results for arrangements of lines by Brieskorn and Orlik-Solomon. We also define a family of complexes (Generalized Aomoto Complexes) that play an important role in determining the characteristic varieties. They are equivalent to purely combinatorial complexes that were already defined for hyperplane arrangements (Aomoto Complexes). The resonance varieties of such complexes allow one to study the cohomology support loci of rank one local systems on the complement of a curve. In particular, we prove that the irreducible subgroups of the characteristic varieties of a rational arrangement are fully determined by its combinatorial data.

Readership

Graduate students and research mathematicians interested in several complex variables, analytic spaces, algebraic geometry, and algebraic topology.

Table of Contents

  • Preliminaries
  • Ring structure of \(H^\bullet(\mathbb{P}^2\backslash \mathcal{R}; \mathbb{C})\)
  • Generalized Aomoto complexes
  • Characteristic varieties, local systems and rational arrangements
  • Examples
  • Bibliography
Powered by MathJax

  AMS Home | Comments: webmaster@ams.org
© Copyright 2014, American Mathematical Society
Privacy Statement

AMS Social

AMS and Social Media LinkedIn Facebook Podcasts Twitter YouTube RSS Feeds Blogs Wikipedia